MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP428H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lb6526 batch number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date and suture was used.Thoracic surgeon used the suture and it broke in patient.Surgeon was able to locate and remove the device.Surgeon attributed possibilities to using a big needle holder with a smaller, finer suture.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional evaluation summary: a sample was returned for evaluation.During the visual inspection of the sample, no defects were found on the package.The swage and attachment area were noted to be as expected.The suture was dispensed without problem and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the opened sample, no suture breakage was found and the tested sample met the finished goods requirements.

Brand Name
VCL+ UD 27IN 2-0 S/A PS-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9287519
Report Number2210968-2019-89618
Device Sequence Number14068511
Product Code GAM
UDI-Device Identifier10705031053175
UDI-Public10705031053175
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberVCP428H
Device Lot NumberLB6526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/04/2019
Patient Sequence Number1